Alert archive / Nevada / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 22, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 4, 2013, 2:54 PM PDT for Douglas County, Lyon County, Nevada. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2013, 2:54 PM PDT (21:54 UTC)
- Expired
- Jul 4, 2013, 3:30 PM PDT
- In force
- 36 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Douglas County, NV, Lyon County, NV
The radar
The Reno radar (KRGX), 76 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702 WUUS55 KREV 042154 SVRREV NVC005-019-042230- /O.NEW.KREV.SV.W.0022.130704T2154Z-130704T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 254 PM PDT THU JUL 4 2013 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DOUGLAS COUNTY IN WESTERN NEVADA... CENTRAL LYON COUNTY IN WESTERN NEVADA... * UNTIL 330 PM PDT * AT 251 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT COMO...OR 15 MILES WEST OF YERINGTON...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS AFFECTED INCLUDE...MOUNT COMO. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3919 11939 3907 11916 3893 11944 3900 11953 TIME...MOT...LOC 2154Z 239DEG 20KT 3900 11945 $$ TF
1 follow-up statement
451 WWUS55 KREV 042218 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 318 PM PDT THU JUL 4 2013 NVC005-019-042230- /O.CON.KREV.SV.W.0022.000000T0000Z-130704T2230Z/ DOUGLAS NV-LYON NV- 318 PM PDT THU JUL 4 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR CENTRAL LYON AND NORTHEASTERN DOUGLAS COUNTIES... AT 313 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF MOUNT COMO...OR 23 MILES EAST OF GARDNERVILLE...MOVING NORTHEAST AT 25 MPH. * LOCATIONS AFFECTED INCLUDE...MOUNT COMO. PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING. DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3919 11939 3907 11916 3893 11944 3900 11953 TIME...MOT...LOC 2218Z 239DEG 20KT 3907 11930 $$ TF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:24 PM PDT, 30 minutes earlier.
Area forecast discussion, Jul 4, 2:24 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 224 PM PDT THU JUL 4 2013 .SYNOPSIS... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS, HAIL, AND LOCALLY HEAVY RAIN SUFFICIENT TO CAUSE SOME MINOR FLASH FLOODING. THUNDERSTORM COVERAGE WILL BEGIN TO DECREASE FRIDAY AND CONTINUE TO DECREASE THROUGH THE WEEKEND. COVERAGE WILL BECOME LIMITED MAINLY EAST OF HIGHWAY 95 AND MONO COUNTY. HIGH PRESSURE BUILDS BACK IN EARLY NEXT WEEK CAUSING TEMPERATURES TO WARM. && .SHORT TERM... THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON INTO THE OVERNIGHT HOURS. THE ATMOSPHERE IS VERY UNSTABLE TODAY WITH THIS MORNING'S SOUNDING ALREADY SHOWING OVER 1400J/KG OF CAPE. IN ADDITION TO CONTINUED TRIGGERING FROM OUTFLOWS, LARGER SCALE FORCING WILL COME IN THE FORM OF A BOUNDARY DROPPING OUT OF OREGON ASSOCIATED WITH A TROUGH IN THE PACIFIC NORTHWEST. THIS BOUNDARY WILL HELP CONTINUE THUNDERSTORMS OVERNIGHT FOR THE VERY NORTHERN ZONES INCLUDING NORTHERN LASSEN AND WASHOE COUNTIES AS WELL AS EASTERN MODOC COUNTY. SOME JET SUPPORT WILL AID IN VENTILATION OF THESE STORMS ALLOWING THEM TO BECOME A LITTLE MORE ORGANIZED THAN THE CACOPHONY OF THE LAST FEW DAYS. IT WOULD BE REASONABLE TO EXPECT A VERY ISOLATED SUPERCELL OR CONVECTIVE COMPLEX DEVELOPING FROM THIS AFTERNOON'S STORMS CAPABLE OF PRODUCING STRONG WINDS, LARGE HAIL, AND LOCALLY HEAVY RAINFALL. LARGE SCALE CONVERGENCE SHIFTS EASTWARD FRIDAY AND INTO THE WEEKEND. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL ALSO SHIFT EASTWARD MAINLY INTO CENTRAL AND EASTERN NEVADA. HOWEVER, THERE COULD STILL BE A FEW AFTERNOON BUILD-UPS FROM MONO COUNTY INTO WEST CENTRAL NEVADA. HAVE KEPT ISOLATED AFTERNOON THUNDERSTORMS IN THE FORECAST FOR AREAS IN EASTERN PERSHING/CHURCHILL/MINERAL AND MONO COUNTIES OVER THE NEXT COUPLE OF DAYS. WINDS INCREASE FRIDAY AND WILL BE A CONCERN FOR CHOPPY CONDITIONS ON AREA LAKES. THIS WILL BE ESPECIALLY TRUE FOR LAKE TAHOE AND PYRAMID LAKE WHERE THERE WILL BE AN INFLUX OF PEOPLE USING THESE RECREATION AREAS OVER THE HOLIDAY WEEKEND. WINDS WILL BE BREEZY WITH GUSTS UP TO 30 MPH AND A FEW ISOLATED HIGHER GUSTS TO 35 MPH. CARE SHOULD BE TAKEN AS BOAT TRAFFIC INCREASES AND PERSONAL FLOTATION DEVICES SHOULD BE USED AT ALL TIMES. BOYD .LONG TERM...SUNDAY THROUGH THURSDAY... A SOUTHWEST FLOW PATTERN ALOFT WILL PROVIDE WARM AND DRY CONDITIONS ACROSS MUCH OF THE REGION IN THE EXTENDED FORECAST. TEMPERATURES SUNDAY WILL REMAIN NEAR THE MID 90S ACROSS MUCH OF WESTERN NEVADA WITH ISOLATED THUNDERSTORMS POSSIBLE MAINLY ACROSS MINERAL COUNTIES AND THE FAR EASTERN EXTENTS OF PERSHING AND CHURCHILL COUNTIES. ACROSS SIERRA VALLEYS LOW TO MID 80S CAN BE EXPECTED. BY TUESDAY AND WEDNESDAY RIDGING WILL BEGIN TO NUDGE ITS WAY BACK ACROSS THE GREAT BASIN WHICH WILL SOLIDIFY THE WARM DRY SOUTHWEST FLOW ALOFT. TEMPERATURES WILL WARM INTO THE MID AND UPPER 90S TUESDAY AND WEDNESDAY WITH TRIPLE DIGITS POSSIBLE IN WARMER VALLEYS ACROSS THE BASIN AND RANGE. AN UPPER LEVEL TROUGH WILL BEGIN TO WORK ITS WAY TOWARD THE SIERRA ON WEDNESDAY AND WILL RESULT IN ENHANCED THERMAL AND PRESSURE GRADIENTS. THIS WILL MATERIALIZE INTO BREEZY WINDS BY WEDNESDAY AFTERNOON WITH AFTERNOON ZEPHYR BREEZES PERSISTING ON THURSDAY. DRY CONDITIONS EXPECTED TO CONTINUE THROUGH THURSDAY WITH TEMPERATURES REMAINING ABOUT 5 DEGREES ABOVE NORMAL. FUENTES && .FIRE WEATHER... STORMS MOVING A BIT QUICKER TODAY WITH CELL SPEEDS OF 10 TO 20 MPH. THIS WILL ALLOW FOR A FEW MORE DRY STRIKES THAN THE LAST COUPLE DAYS. SPOTTERS ON THE GROUND ARE REPORTING HAIL, HEAVY RAIN AND GUSTY OUTFLOWS TO 50 MPH. A FEW STORMS MAY LINGER LATE TONIGHT AND VERY EARLY FRIDAY MORNING NORTH AND EAST OF SUSANVILLE TO FALLON. FOR FRIDAY, A TROUGH OVER NORTHERN CALIFORNIA WILL BRING DRIER AIR AND BREEZY AFTERNOON WINDS TO AREAS WEST OF A LINE FROM BRIDGEPORT TO RENO TO CEDARVILLE. PEAK GUSTS WILL BE NEAR 30 MPH WITH A FEW GUSTS TO 35 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. AFTERNOON HUMIDITY WILL FALL TO NEAR 15%, BUT DO NOT THINK THE DRYING WILL BE WIDESPREAD ENOUGH FOR A LARGE AREA OF CRITICAL CONDITIONS. AREAS EAST AND SOUTH OF THE BRIDGEPORT TO RENO TO CEDARVILLE LINE WILL CONTINUE TO HAVE A 10-20% CHANCE OF THUNDERSTORMS. STORMS FRIDAY WILL BE DRIER WITH A FEW MORE DRY STRIKES AWAY FROM THE RAIN CORES. FOR THE REST OF THE HOLIDAY WEEKEND, DRY CONDITIONS WITH THE TYPICAL AFTERNOON WINDS OFF THE SIERRA. PEAK GUSTS SATURDAY MAY REACH 30 MPH, WITH LIGHTER WINDS FOR SUNDAY. THUNDERSTORMS CHANCES FALL TO ABOUT 10-15% AND LIMITED TO AREAS EAST OF HIGHWAY 95. OVERNIGHT RECOVERIES WILL DECREASE AND MAY BECOME POOR BY SUNDAY NIGHT ON MID AND UPPER SLOPES. BRONG && .AVIATION... THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. EXPECT ERRATIC WIND SHIFTS FROM OUTFLOW THROUGH THE AFTERNOON. THERE IS ENOUGH INSTABILITY TO SUSTAIN THESE STORMS WELL AFTER THE TYPICAL HOURS OF ACTIVITY. TAKE CARE AROUND THESE STORMS SINCE THEY WILL BE CAPABLE OF PRODUCING HAIL, STRONG WINDS, AND DANGEROUS LIGHTNING. ALSO, GUSTY WINDS COULD KICK UP QUITE A BIT OF DUST ESPECIALLY EAST OF HIGHWAY 395 AND COULD SIGNIFICANTLY REDUCE VISIBILITIES. THREAT OF THUNDERSTORM ACTIVITY ALONG THE SIERRA AND SIERRA FRONT REDUCES OVER THE NEXT COUPLE OF DAYS AS THE PRIMARY CONVERGENT ZONE SHIFTS INTO CENTRAL NEVADA. WESTERLY WINDS WILL INCREASE FRIDAY AND MAY BE A CONCERN FOR NORTH/SOUTH ORIENTED RUNWAYS AS GUSTS UP TO 30 MPH CREATE ERRATIC CROSSWINDS. FLYING CONDITIONS IMPROVE OVER THE WEEKEND AS WINDS DROP AND DRIER HIGH PRESSURE BUILDS BACK OVER THE REGION. BOYD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 4, 6:11 AM PDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 611 AM PDT THU JUL 4 2013 CAZ070>073-NVZ001>005-050500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 611 AM PDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY WILL PRODUCE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WITH THESE FASTER MOVING THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN, STRONG GUSTY WINDS, HAIL AND FREQUENT LIGHTNING. THE GUSTY OUTFLOW WINDS COULD PRODUCE BLOWING DUST ACROSS THE BASIN AND RANGE OF WESTERN NEVADA. THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EVENING. ABOVE AVERAGE TEMPERATURES WILL CONTINUE TODAY...BUT BE COOLER THAN PREVIOUS DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL CONTINUE TO COOL A BIT FOR FRIDAY AND SATURDAY BUT STILL REMAIN A LITTLE ABOVE AVERAGE. THUNDERSTORMS CHANCES WILL DECREASE BY FRIDAY THROUGH THE REMINDER OF THE WEEKEND AND BE LIMITED MAINLY TO WEST CENTRAL NEVADA AND MONO COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 4, 1:15 PM PDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
115 PM PDT THU JUL 4 2013
CAZ073-NVZ001-003-042115-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-MONO-
115 PM PDT THU JUL 4 2013
...STRONG STORMS NEAR MONO LAKE AND HAWTHORNE...
AT 109 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS DEVELOPING NEAR
COLEVILLE...MONO LAKE...AND HAWTHORNE...MOVING NORTHEAST AT 10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...COLEVILLE...HAWTHORNE...WALKER LAKE
AND MONO LAKE.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR
THUNDERSTORMS.
&&
LAT...LON 3870 11814 3813 11806 3789 11834 3788 11839
3759 11799 3754 11798 3751 11891 3759 11904
3772 11913 3772 11926 3780 11922 3790 11923
3795 11932 3805 11932 3813 11949 3869 11951
TIME...MOT...LOC 2011Z 222DEG 10KT 3798 11875
TFSpecial weather statement, Jul 4, 1:43 PM PDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
143 PM PDT THU JUL 4 2013
NVZ001-003-042130-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-
143 PM PDT THU JUL 4 2013
...CLUSTER OF STORMS DEVELOPING BETWEEN MINDEN AND YERINGTON...
AT 139 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
GARDNERVILLE TO 8 MILES NORTHWEST OF SMITH TO 5 MILES WEST OF
WELLINGTON...AND MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL
IMPACT AREAS BETWEEN HIGHWAY 395 AND YERINGTON THROUGH 230 PM PDT.
OCCASIONAL LIGHTNING...MODERATE RAIN...PENNY SIZE HAIL...AND STRONG
GUSTY WINDS TO 50 MPH...WITH AREAS OF BLOWING DUST...WILL OCCUR WITH
THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...HOLBROOK JUNCTION...
MASON...SMITH...SMITH VALLEY...YERINGTON...HIGHWAYS 208 AND 395.
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.
&&
LAT...LON 3908 11940 3901 11910 3879 11920 3869 11954
3884 11967 3895 11975
TIME...MOT...LOC 2042Z 245DEG 17KT 3895 11958 3891 11939
3877 11946
CSSpecial weather statement, Jul 4, 1:59 PM PDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 159 PM PDT THU JUL 4 2013 NVZ005-042145- NORTHERN WASHOE COUNTY- 159 PM PDT THU JUL 4 2013 ...STRONG STORM NORTHWEST OF GERLACH... AT 157 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 29 MILES SOUTHEAST OF EAGLEVILLE...OR 33 MILES NORTHWEST OF GERLACH...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL IMPACT AREAS BETWEEN HIGHWAY 447 AND FOX MOUNTAIN THROUGH 245 PM PDT. FREQUENT DEADLY LIGHTNING...MODERATE RAIN...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS TO 55 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...FOX MOUNTAIN. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR THUNDERSTORMS. && LAT...LON 4122 11959 4103 11943 4088 11980 4103 11993 TIME...MOT...LOC 2059Z 237DEG 14KT 4100 11977 CS
Local storm report, Jul 4, 2:49 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
249 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HEAVY RAIN 1 N COLD SPRINGS VALLEY 39.68N 119.96W
07/04/2013 E0.00 INCH WASHOE NV TRAINED SPOTTER
FREQUENT LIGHTNING, VERY HEAVY RAIN, LIGHT WIND.
0233 PM HEAVY RAIN 1 NW COLD SPRINGS VALLE 39.68N 119.97W
07/04/2013 M0.22 INCH WASHOE NV TRAINED SPOTTER
0.22 INCH IN 15 MINUTES ENDING 0230 PDT. PEA SIZED HAIL.
LIGHT WINDS.
0248 PM HAIL 3 NW STEAD 39.67N 119.92W
07/04/2013 M0.25 INCH WASHOE NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED PEA-SIZED HAIL AND
MODERATE TO HEAVY RAINFALL. 0.26 INCHES OF RAINFALL.
&&
MCGUIRESpecial weather statement, Jul 4, 2:49 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
249 PM PDT THU JUL 4 2013
NVZ003-042245-
GREATER RENO-CARSON CITY-MINDEN AREA-
249 PM PDT THU JUL 4 2013
...STRONG TO SEVERE THUNDERSTORM MOVING THROUGH AREAS NORTH OF
RENO...
AT 243 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR STEAD...OR 9 MILES NORTH OF RENO...AND
MOVING EAST AT 20 MPH. THIS STORM WILL IMPACT AREAS IN THE
RENO-SPARKS METRO AREA NORTH OF I-80 THROUGH 345 PM PDT.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS OF ONE HALF TO ONE
INCH PER HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50
MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...RENO...SPANISH SPRINGS...SPARKS...
STEAD...SUN VALLEY AND COLD SPRINGS VALLEY.
THIS STORM IS ALSO PRODUCING A STRONG GUST FRONT OF WIND CROSSING
OVER RENO-SPARKS. THIS WILL PRODUCE A SUDDEN GUST OF WIND FOR A HALF
HOUR OR SO.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.
&&
LAT...LON 3990 11976 3985 11951 3959 11953 3947 11979
3950 11996 3977 11997
TIME...MOT...LOC 2148Z 259DEG 16KT 3967 11983
CSLocal storm report, Jul 4, 2:53 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
253 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL STEAD 39.64N 119.88W
07/04/2013 M0.50 INCH WASHOE NV CO-OP OBSERVER
NWS CO-OPERATIVE OBERVER REPORTED 0.5 INCH ACCUMULATING
HAIL WITH VERY HEAVY RAINFALL.
&&
MCGUIREThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:22 PM PDT | Special Weather Statement | REV | 38 min | |
| Jul 3, 5:59 PM PDT | Special Weather Statement | REV | 31 min | |
| Jul 3, 6:33 PM PDT | Flash Flood Warning | REV | Lyon | 3 hr |
| Jul 3, 6:43 PM PDT | Special Weather Statement | REV | Washoe | 62 min |
| Jul 3, 7:15 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 45 min |
| Jul 3, 7:36 PM PDT | Special Weather Statement | REV | Storey | 24 min |
| Jul 3, 7:59 PM PDT | Flash Flood Warning | REV | Washoe | 3 hr |
| Jul 3, 8:34 PM PDT | Special Weather Statement | REV | Pershing | 56 min |
| Jul 4, 12:23 PM PDT | Special Weather Statement | REV | Douglas | 22 min |
| Jul 4, 12:33 PM PDT | Special Weather Statement | REV | 42 min | |
| Jul 4, 12:38 PM PDT | Severe Thunderstorm Warning | REV | Douglas | 37 min |
| Jul 4, 1:15 PM PDT | Special Weather Statement | REV | Mineral | 60 min |
| Jul 4, 1:37 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon, Mineral | 23 min |
| Jul 4, 1:43 PM PDT | Special Weather Statement | REV | Douglas, Lyon | 47 min |
| Jul 4, 1:52 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 38 min |
| Jul 4, 1:59 PM PDT | Special Weather Statement | REV | Washoe | 46 min |
| Jul 4, 2:15 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 45 min |
| Jul 4, 2:25 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 50 min |
| Jul 4, 2:49 PM PDT | Special Weather Statement | REV | Storey | 56 min |
| Jul 4, 2:50 PM PDT | Severe Thunderstorm Warning | REV | Lyon | 25 min |
| Jul 4, 3:21 PM PDT | Special Weather Statement | REV | Storey | 54 min |
| Jul 4, 3:24 PM PDT | Special Weather Statement | REV | Mineral | 66 min |
| Jul 4, 3:24 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Lyon, Storey, Washoe | 51 min |
| Jul 4, 3:34 PM PDT | Special Weather Statement | REV | Washoe | 41 min |
| Jul 4, 3:36 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 24 min |
| Jul 4, 3:49 PM PDT | Special Weather Statement | REV | Lyon | 41 min |
| Jul 4, 4:02 PM PDT | Special Weather Statement | REV | 43 min | |
| Jul 4, 4:09 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Lyon, Washoe | 51 min |
| Jul 4, 4:21 PM PDT | Blowing Dust Advisory | REV | Churchill, Lyon, Pershing, Washoe | 3 hr |
| Jul 4, 4:39 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 51 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.